View Full Version : anabolic steroids induced Telogen effulvium , need help

06-13-2016, 02:23 PM
first off hello everyone , i need help and input of experienced members regarding my issue , this is very serious for me as my hair is very important for me .

im 20 y/0 male , around 2 months ago , april 8 precisely i did a oral cycle of anabolic steroids namely dianabol and proviron for 6 weeks . first few weeks no shedding after a month or so i had a bit of shedding nothing serious so just to be on the safer side and i was scared frankly because im sensitive about my hair , i hopped on the finasteride (finpecia) took it about for 20 days and had the bad sides , low libido , watery semen etc , so quit it cold turkey and after a week or so the sides went away and \NOTE after i quit i started my PCT of nolvadex and clomid , still ongoing for about 2 days (3 week pct)

and i have been having hair shedding and hair thinning ever since ,but it has reduced gradually , i initially thought this was a DHT induced hairloss but after some research it looks like TE to me ,as myt dad has a full head of hair at 55 and his dad still has hair at 80. hopefully its not MPB ,hopefully .

i always had a thick set of hair , never like this . i think proviron did the damage

using Nizoral shampoo just as caution.

so my hair is not restricted to shedding in one area , generally the top scalp part and its thinned quite a bit. and my sides of the head HAD a small hairloss patch which can be concealed but when i lift my hair up its there just slightly . due to the hairloss scare i cut my hair very shot in hopes of not losing in a aggressive manner .
i never had short hair before this and since chopping it short , it SEEMS to shed less.

the hair which shed have a small hard bulb like substance on the bottom , so i was inclining towards TE .

my question is can steriods induce telogen effulvium and what should i be doing to correct this ,PLEASE HALP freaking out

edit :i can add pictures firther in the thread if you guys need to analyse or something also my scalp used to ITCH A LOOOOT until i started nizoral and its significantly decreased , i am not a native english speaker so pardon my language

Not giving up
06-13-2016, 03:07 PM
Hey bud,

I myself triggered hairloss about a year and a half ago through steroid use.

Basically, it's a tough one, chances are, now you've stopped, the hairloss should slow, but if it is MPB, it will still continue, probably at a slower rate.

TE is possible, but not nessesarily exclusive from MPB.

I would say the best course of action right now might be to finish your PCT, not use or take anything for about three months, and just see how the shedding goes. If it slows, then great. If it carries on then you'll still have caught it early and can consider propecia then.

I've been in your shoes, it's horrible, the waiting is awful, but time is the only true revealer here.

06-13-2016, 03:12 PM
thanks a lot for the input mate !
it sucks , i am never going to touch a another AAS again , i wanted to pursue bodybuilding but at this cost i dont think its worth the price .
yeap ill finish my pct and wait it out ,true waiting is the hard part !|

did your shedding stop after a while , mine seems to have slowed down or reduced gradually , its been 1-1.5 months really so i cant jump the gun , like you said i need to wait it out , but thanks for sharing :)

Not giving up
06-14-2016, 12:40 AM
Yeah don't worry bud, I had the gym dream. Thought I'd make 2 years worth of gains in 12 weeks, 5 weeks in, the hair pours out my head and I kill the cycle dead.

My shedding continued at a fast pace for a few months. Then eased. If I had left it I probably would have been a couple of years before I noticed hairloss so it really does slow down.

After a year though, I decided to try and combat it early and jumped on a low dose of propecia, been on it ever since.

Just remain calm, it's heartbreaking, but it's a marathon not a sprint.

08-09-2016, 12:46 PM
I know only physiology by formal education and being into bodybuilding and physique I can give my thoughts.

I am going through what I think is a cut-induced shed, hoping so anyway. I feel your panic but ive got a decade of time on you so my clock may be ticking.

The short of it is Proviron is a DHT drug, so you have effectively pushed yourself closer to your own genetic threshold for hair loss if youre prone to it. Tough part is whether it actually follows the mothers side or not. Dianabol is quite a heavy one as well that is known for the same.

I would wait a bit, then consider whats next. It really really could be "timing" of life and the cycle triggered it.

How are the hairlines on mothers side looking?